Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Roots of $ J_\gamma (z)\pm iJ_{\gamma +1}(z)=0$ and the evaluation of integrals with cylindrical function kernels


Authors: Srinivas Tadepalli and Costas Emmanuel Synolakis
Journal: Quart. Appl. Math. 52 (1994), 103-112
MSC: Primary 33C10
DOI: https://doi.org/10.1090/qam/1262322
MathSciNet review: MR1262322
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An elementary proof is presented showing that the function $ f\left( z \right) = \\ {J_\gamma }\left( z \right) \pm i{J_{\gamma + 1}} \left( z \right)$, where $ \gamma $ is a natural number, has no zeroes in the lower and upper half-planes respectively. The roots of $ f\left( z \right)$ are given for certain values of $ \gamma $ and their locations are plotted. Cartesian maps (mappings of constant coordinate lines) of $ f\left( z \right)$ are obtained, and special features of these maps are discussed. Some integrals with cylindrical kernels involving $ f\left( z \right)$ are obtained in terms of the zeroes of $ {J_\gamma }\left( z \right)$.


References [Enhancements On Off] (What's this?)

  • [1] C. E. Synolakis, On the roots of $ f\left( z \right) = {j_0}\left( z \right) - i{j_1}\left( z \right)$, Quart. Appl. Math. XLVI, 105-107 (1988)
  • [2] A. D. Rawlins, Note on the roots of $ f\left( z \right) = {j_0}\left( z \right) - i{j_1}\left( z \right)$, Quart. Appl. Math. XLVII, 323-324 (1989)
  • [3] D. A. MacDonald, The roots of $ f\left( z \right) = {j_0}\left( z \right) - i{j_1}\left( z \right)$, Quart. Appl. Math. XLVII, 375-378 (1989)
  • [4] H. Bateman, Higher Transcendental Functions, McGraw-Hill, New York, 1953
  • [5] G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge University Press, London, 1980, pp. 484-485, 502
  • [6] Abramowitz and Stegun, Handbook of Mathematical Functions. New York: Dover Publications, New York, 1970
  • [7] Stephen Wolfram, Mathematica--A System for Doing Mathematics by Computer, Addison-Wesley, New York, 1988

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 33C10

Retrieve articles in all journals with MSC: 33C10


Additional Information

DOI: https://doi.org/10.1090/qam/1262322
Article copyright: © Copyright 1994 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website